Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 27, 2009, 11:14 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2009, 11:14 PM CDT (04:14 UTC)
- Expired
- Mar 28, 2009, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 11:28 PM CDT | HAIL 1.25 | 3 S Start, LA | HALF-DOLLAR TO QUARTER SIZED HAIL REPORTED SOUTH OF START. |
| Mar 27, 11:35 PM CDT | TSTM WND DMG | Start, LA | TREE DOWNED ON HOME IN START. |
| Mar 27, 11:40 PM CDT | HAIL 0.75 | Start, LA | PENNY SIZED HAIL REPORTED IN START. |
| Mar 27, 11:41 PM CDT | TSTM WND DMG | Start, LA | TRACTOR TRAILER AND SUV BLOWN INTO THE MEDIAN ON I-20. ALSO HAD PENNY SIZED HAIL IN AREA. |
| Mar 27, 11:46 PM CDT | TSTM WND DMG | Rayville, LA | EXTENSIVE TREE DAMAGE WITH POWER OUTAGES IN RAYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 6:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 280414
TORJAN
LAC067-083-280500-
/O.NEW.KJAN.TO.W.0038.090328T0414Z-090328T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1114 PM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...START...RAYVILLE...
* UNTIL MIDNIGHT CDT
* AT 1114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
NORTHWEST OF BUCKNER...OR 9 MILES SOUTHEAST OF
BROWNSVILLE-BAWCOMVILLE...MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
7 MILES NORTH OF BUCKNER BY 1120 PM CDT...
ALTO BY 1130 PM CDT...
START BY 1135 PM CDT...
7 MILES NORTH OF ARCHIBALD BY 1140 PM CDT...
RAYVILLE BY 1145 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO 70 MPH.
&&
LAT...LON 3228 9203 3232 9202 3239 9200 3252 9191
3257 9192 3268 9169 3241 9161 3239 9167
3238 9168 3239 9169 3234 9172
TIME...MOT...LOC 0414Z 251DEG 32KT 3238 9206
$$
BYB2 follow-up statements
000
WWUS54 KJAN 280426
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1126 PM CDT FRI MAR 27 2009
LAC067-083-280500-
/O.CON.KJAN.TO.W.0038.000000T0000Z-090328T0500Z/
MOREHOUSE LA-RICHLAND LA-
1126 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...
AT 1126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 7 MILES NORTHWEST OF ALTO...OR 8 MILES SOUTHWEST
OF START...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
START BY 1135 PM CDT...
7 MILES NORTH OF ARCHIBALD BY 1140 PM CDT...
RAYVILLE BY 1145 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PING
PONG BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 80 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
&&
LAT...LON 3228 9203 3232 9202 3239 9200 3252 9191
3257 9192 3268 9169 3241 9161 3239 9167
3238 9168 3239 9169 3234 9172
TIME...MOT...LOC 0426Z 251DEG 31KT 3241 9195
$$
BYB000
WWUS54 KJAN 280439
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 PM CDT FRI MAR 27 2009
LAC067-083-280500-
/O.CON.KJAN.TO.W.0038.000000T0000Z-090328T0500Z/
MOREHOUSE LA-RICHLAND LA-
1139 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...
AT 1138 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A POSSIBLE
TORNADO NEAR START ALONG WITH HALF DOLLAR SIZED HAIL. THIS TORNADO
WAS LOCATED NEAR START...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
RAYVILLE BY 1145 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER TO HALF DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS
UP TO 80 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3252 9191 3257 9187 3268 9169 3241 9161
3238 9168 3239 9169 3235 9172 3235 9174
3235 9188
TIME...MOT...LOC 0438Z 248DEG 29KT 3243 9182
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 27, 7:20 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 27, 7:20 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI MAR 27 2009
...SEVERE WEATHER OUTBREAK AND FLOODING POTENTIAL EXPECTED TONIGHT...
.UPDATE...ACTIVE WEATHER NIGHT UNDERWAY FOR THE ARKLAMISS. LARGE MID
LEVEL LOW WAS NOTED OVER THE TEXAS PANHANDLE WITH THE ASSOCIATED
SURFACE LOW OVER THE RED RIVER. AS THIS SYSTEM SHIFTS EAST NORTHEAST
TONIGHT WIDESPREAD CONVECTION WILL SPREAD ACROSS OUR AREA. TORNADO
WATCHES HAVE ALREADY BEEN POSTED AHEAD OF THE SYSTEM INCLUDING
ACROSS OUR SOUTHERN AND CENTRAL ZONES. HAVE UPDATED FOR THE WATCHES
INCLUDING INCREASING SKY COVER...POPS AND WEATHER TO BRING STORMS IN
EARLIER IN THE SOUTH. SEVERE WEATHER THREAT WILL CONTINUE THROUGH
NIGHT AND ADDITIONAL UPDATES ARE LIKELY. /22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...ACTIVE NIGHT CAN BE EXPECTED
ACROSS THE ARKLAMISS REGION TONIGHT. CURRENT SURFACE ANALYSIS SHOWS
THE STALLED BOUNDARY DRAPED ACROSS THE CENTRAL PORTIONS OF THE
CWFA. THE SURFACE LOW WHICH WILL BE MOVING TOWARD THE ARKLAMISS
REGION LATER THIS EVENING IS POSITIONED OVER NORTH CENTRAL TO
NORTHEAST TX...WITH STORMS BEGINNING TO DEVELOP OVER EAST TX THE
PAST COUPLE OF HOURS. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS THE
STRONG UPPER LOW DIGGING INTO THE TX PANHANDLE.
AS THE UPPER LOW TRAVERSES TOWARD THE REGION THE SURFACE LOW IS
EXPECTED TO NORTHEAST TOWARD THE ARKLAMISS REGION...REACHING THE
ARKLATEX BY THIS EVENING AND NORTH MISSISSIPPI DURING THE EARLY
OVERNIGHT HOURS. THIS IS EXPECTED TO BRING A BROKEN LINE OF INTENSE
STORMS THROUGH THE REGION WHICH WILL BRING THE POSSIBILITY FOR ALL
MODES OF SEVERE WEATHER. THERE WILL BE THE POSSIBILITY FOR
INDIVIDUAL CELLS TO DEVELOP AND MOVE AHEAD OF THE LINE WHICH WILL
BRING AN ENHANCED TORNADO RISK FOR THE REGIONS. CURRENT THINKING FOR
TIMING WITH THE SEVERE WEATHER IS THAT THE WESTERN THIRD OF THE CWFA
WILL SEE THEIR MAIN RISK BETWEEN 5 PM AND MIDNIGHT...THE CENTRAL
THIRD BETWEEN 7 PM AND 3 AM...AND THE EASTERN THIRD OF THE CWFA
BETWEEN MIDNIGHT AND 7 AM. EXPECT ALL SEVERE WEATHER TO BE OUT OF
THE CWFA SOON AFTER DAYBREAK.
CURRENTLY THE STORM PREDICTION CENTER HAS MOST OF THE ARKLAMISS
UNDER A MODERATE RISK FOR SEVERE STORMS. GENERALLY AGREE WITH THIS
ASSESSMENT AS SEVERAL PARAMETERS WILL BE IN PLACE. THERE IS GOING TO
BE PLENTY OF SHEAR TO WORK WITH. THERE WILL BE PLENTY OF
INSTABILITY AS WELL WITH MLCAPES OF AROUND 2K J/KG. MID LEVEL LAPSE
RATES ARE EXPECTED TO BE ABOVE 7 C/KM. AND THERE WILL BE PLENTY OF
MOISTURE AVAILABLE WITH DEWPOINTS RISING INTO THE MIDDLE 60S AND
PWATS AROUND OR ABOVE 1.7 INCHES. SO EVERYTHING SHOULD BE IN PLACE
TO SEE AN OUTBREAK OF SEVERE WEATHER OVER THE ARKLAMISS REGION
INCLUDING THE POSSIBILITY OF STRONG TORNADOES.
IN ADDITION TO SEVERE WEATHER THE REGION WILL HAVE A FLOODING
POTENTIAL. OVER THE PAST SEVERAL DAYS MUCH OF THE ARKLAMISS REGION
HAS RECEIVED A FEW INCHES OF RAIN. WITH ALREADY SATURATED GROUNDS
AND HEAVY RAINFALL EXPECTED AS THESE STORMS MOVE THROUGH...THERE
WILL BE A CHANCE FOR FLASH FLOODING. THIS WILL BE ESPECIALLY TRUE
FOR LOW LYING AREAS AND LOCATIONS NEAR RIVER BASINS WHICH ARE
ALREADY EITHER IN OR APPROACHING FLOOD. SO AS A RESULT A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWFA THROUGH SATURDAY
MORNING.
ON SATURDAY THE SEVERE WEATHER SHOULD MOVE EAST OF THE AREA BY
DAYBREAK WITH SOME LINGERING SHOWERS BEHIND...WHICH SHOULD MOVE OUT
BY MIDDAY. WRAP AROUND MOISTURE MAY BE SQUEEZED OUT OVER THE
NORTHERN PORTION OF THE CWFA THROUGH SATURDAY NIGHT. OTHERWISE ONCE
THIS SYSTEM MOVES THROUGH THE AREA SHOULD BE DRY THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
ONE THING TO NOTE FOR SATURDAY WILL BE GUSTY WINDS. WINDS AT LEAST
OVER THE DELTA REGION WILL BE RATHER GUSTY WITH SUSTAINED WINDS OF
15-20KTS AND HIGHER GUSTS. THIS AREA WILL LIKELY NEED A LAKE WIND
ADVISORY FOR SATURDAY. HOWEVER WITH SEVERE WEATHER AND FLOODING
CONCERNS TONIGHT EXPECTED...HAVE DECIDED TO HOLD OFF ON ISSUING THE
LAKE WIND ADVISORY FOR NOW. BUT THESE GUSTY WINDS WILL NEED TO BE
KEPT IN MIND FOR SATURDAY BEHIND THIS STRONG FRONT.
FOR TEMPERATURES HAVE REMAINED RATHER CLOSE TO GUI FOR THE SHORT
TERM. WENT AHEAD AND INCREASED LOWS IN THE FAR EAST BY A COUPLE
DEGREES FOR TONIGHT WITH LINGERING CLOUDS AND WEATHER AROUND THROUGH
THE NIGHT EXPECTED. HAVE REMAINED WITH GUI IN THE WEST WHERE COOLER
TEMPERATURES WILL BE ABLE TO MOVE INTO THE REGION FROM THE WEST
BEHIND THE FRONT. /14/
PREVIOUS LONG TERM DISCUSSION...MONDAY THROUGH THURSDAY...DRY
WEATHER(PWATS LESS THAN ONE HALF INCH) AT THE START OF THE WEEK WILL
FEATURE A WEAK PACIFIC SURFACE HIGH(1018MB) CENTER OVER NRN FL
MOVING E. A CENTRAL PLAINS UPPER SHORTWAVE WILL APPROACH THE MS
VALLEY BY MONDAY EVENING AND PROVIDE THE NEXT GOOD CHANCE FOR
TRANSIENT SHRA/TSRA IN OUR CWFA MONDAY NIGHT INTO TUESDAY AS PWATS
PUSH BACK TO NEAR 1.4 INCHES. K INDEXES REACH 30-35 WITH NEAR ZERO
SHOWALTERS IN 25KTS OF 850MB THETA E AIR NEAR 322K. BY LATER ON
TUESDAY...WE EXPECT A STALLING FRONTAL BOUNDARY TO BE SITUATED OVER
THE COASTAL REGION WITH MID LEVEL DRYING TO THE N KEEPING POPS DOWN
FOR TUESDAY NIGHT THROUGH WEDNESDAY. THEN A MORE POTENT STORM SYSTEM
DIGS BACK DOWN THE RED RIVER VALLEY INTO THE ARKLATEX ON THURSDAY
BRINGING US ANOTHER CHANCE OF STRONGER CONVECTION IN A BAND OF
1.5+INCH PWATS. WILL HOLD OFF MENTIONING ANY STRONG TO SEVERE TSRA
IN THE HWOJAN FOR NEXT THURSDAY UNTIL BETTER CONFIDENCE BETWEEN
ECMWF AND GFS SOLUTIONS.
HAVE LOWERED POPS SLIGHTLY FROM MEX MOS DURING THE MIDDLE OF NEXT
WEEK BETWEEN MAIN SHORTWAVE IMPULSES. AFTER A CHILLY START TO MONDAY
WITH WIDESPREAD LOWS IN THE 40S...TEMPERATURE REGIME LOOKS PRETTY
CLOSE TO NORMS AND RATHER REASONABLE WITH MOST HIGHS 70-75F AND LOWS
IN THE 50S./40/
&&
.AVIATION...UPDATED...MVFR CONDITIONS ARE EXPECTED TO PREVAIL
TONIGHT ALTHOUGH WIDESPREAD THUNDERSTORM COVERAGE TONIGHT WILL BRING
LIFR CONDITIONS AT TIMES. THE ACTIVITY WILL AFFECT THE SOUTH
INITIALLY THIS EVENING THEN SPREAD FROM THE WEST TO EAST ALONG AND
AHEAD OF A COLD FRONT. MVFR/IFR CONDITIONS ARE EXPECTED THROUGH 14Z
SATURDAY. THUNDERSTORMS TONIGHT COULD BE STRONG TO SEVERE AT TIMES.
CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST SATURDAY MORNING
AND QUIET WEATHER WILL PERSIST THROUGH THE REMAINDER OF THE WEEKEND.
WINDS WILL BE GUSTY ON SATURDAY BEHIND THE FRONT WITH SUSTAINED
WINDS BETWEEN 15-20 KTS POSSIBLE WITH HIGHER GUSTS. THIS WILL
ESPECIALLY TRUE FOR THE DELTA REGION INCLUDING GLH AND GWO. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 63 39 63 / 100 37 10 1
MERIDIAN 58 66 37 63 / 92 59 14 2
VICKSBURG 50 61 40 64 / 100 26 8 2
HATTIESBURG 59 66 40 65 / 91 41 10 1
NATCHEZ 48 60 37 64 / 100 20 8 2
GREENVILLE 48 57 39 61 / 100 26 9 1
GREENWOOD 51 60 39 61 / 100 34 12 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
22/14Hazardous weather outlook, Mar 27, 2:39 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT FRI MAR 27 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 239 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY DANGEROUS SEVERE WEATHER WILL DEVELOP OVER THE ARKLAMISS THIS EVENING AND OVERNIGHT. STRONG LONG TRACK TORNADOES...DAMAGING WINDS OF 80 MILES AN HOUR OR HIGHER AND LARGE GOLFBALL SIZE HAIL OR LARGER WILL BE POSSIBLE ACROSS THE REGION. FLASH FLOODING WILL ALSO BE POSSIBLE IN TORRENTIAL DOWNPOURS THAT WILL BE PRODUCED BY STRONGER THUNDERSTORMS. THE TWO MAIN INGREDIENTS FOR SEVERE THUNDERSTORMS...INTENSE WIND SHEAR AND DEEP MOISTURE...WILL CONTINUE OVER THE ARKLAMISS. THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BEFORE SUNSET...WELL AHEAD OF THE FRONT APPROACHING FROM THE WEST. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL SPREAD OVER WESTERN AND CENTRAL ZONES THIS EVENING AS THE COLD FRONT MOVES FROM TEXAS INTO LOUISIANA. SUPERCELLS THAT DEVELOP WELL AHEAD OF THE FRONT WILL PRODUCE THE BEST CHANCE FOR STRONG LONG LIVED TORNADOES AS WELL AS DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BEGIN TO FORM INTO A LINE OF SCATTERED TO NUMEROUS SEVERE STORMS THAT WILL MOVE ACROSS EAST MISSISSIPPI AFTER MIDNIGHT. TORNADOES...DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE TONIGHT. THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL THAT WILL RESULT IN LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY GUSTY SOUTHWEST WIND WILL DEVELOP IN THE WAKE OF THE COLD FRONT SATURDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED OVER THE MISSISSIPPI DELTA AREA WITH POSSIBLE GUSTS FROM 30 TO 40 MPH. SUSTAINED WINDS FROM 10 TO 20 MPH WILL BE POSSIBLE OVER OTHER AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NECESSARY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Mar 27, 10:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
03/27/2009 FORREST MS EMERGENCY MNGR
NUMEROUS STREETS UNDERWATER AROUND DOWNTOWN HATTIESBURG.
&&
JCULINLocal storm report, Mar 27, 10:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 3 NE PETAL 31.37N 89.22W
03/27/2009 E1.00 INCH FORREST MS AMATEUR RADIO
QUARTER SIZED HAIL REPOTED NORTHEAST OF PETAL
&&
JALLENLocal storm report, Mar 27, 10:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1054 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 3 NE PETAL 31.37N 89.22W
03/27/2009 E1.00 INCH FORREST MS AMATEUR RADIO
QUARTER SIZED HAIL REPORTED NORTHEAST OF PETAL.
&&
JALLENLocal storm report, Mar 27, 10:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM FLASH FLOOD BASSFIELD 31.50N 89.74W
03/27/2009 JEFFERSON DAVIS MS EMERGENCY MNGR
SOME ROADS HAVING AS MUCH AS 2 FEET OF WATER COVERING
THEM IN BASSFIELD.
&&
JCULINLocal storm report, Mar 27, 10:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND GST NE PETAL 31.34N 89.25W
03/27/2009 E0 MPH FORREST MS AMATEUR RADIO
70 MPH WINDS REPORTED NE OF PETAL.
&&
JALLENLocal storm report, Mar 27, 11:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL COLUMBIA 31.26N 89.83W
03/27/2009 E0.50 INCH MARION MS EMERGENCY MNGR
DIME SIZED HAIL ON THE HIGHWAY 98 BIPASS IN COLUMBIA.
&&
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 10:00 PM CDT | Tornado Warning | JAN | Concordia | 45 min |
| Mar 27, 10:39 PM CDT | Tornado Warning | JAN | Concordia | 42 min |
| Mar 27, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 61 min |
| Mar 27, 11:44 PM CDT | Tornado Warning | JAN | East Carroll, Madison, Richland, West Carroll | 46 min |
| Mar 28, 12:15 AM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 18 min |
| Mar 28, 12:32 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 43 min |
| Mar 28, 3:54 AM CDT | Lake Wind Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 15 hr |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.